MAUDE Adverse Event Report: COVIDIEN PRECISION 400 FLTY16FR WO PVPI; COLLECTOR, URINE, (AND ACCESSORIES) FOR INDWELLING CATHETER

COVIDIEN PRECISION 400 FLTY16FR WO PVPI; COLLECTOR, URINE, (AND ACCESSORIES) FOR INDWELLING CATHETER
Model Number 7016MF
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.
 
Event or Problem Description
The customer reported that the balloon inflate was checked before use.When trying to remove the catheter 10 days after it was inserted, only 5ml of water was pulled from the balloon, and the catheter was unable to be removed.The catheter was removed by breaking the balloon by putting 170ml of water in the balloon.The customer further stated that there were fragmented pieces left in the patient that were later removed by cystoscope.
 
Additional Manufacturer Narrative
Additional information: the following investigation information was received from our supplier: the device history record (dhr) showed the lot produced met all quality requirements and had been sampled accordingly.A sample was received for evaluation.Visual inspection shows the catheter was cut and without the funnel part and half of the shaft.The customer stated they had cut the catheter and burst the balloon for removal from the patient.The reported condition could not be confirmed because the sample received was not in actual form.The exact root cause could not be specifically identified so the investigation was done based on trend analysis.The action plan will be limited to manufacturing awareness.This complaint will be used for tracking and trending purposes.
 
Additional Manufacturer Narrative
A device history record review could not be performed because a lot number could not be provided by the customer.A sample was evaluated and confirmed the reported condition; the catheter is visibly damaged.The component is produced by an external supplier and the assembly process consists of a pick and place operation at the cardinal health site.There is no additional inspection on the line to detect the condition reported.A production notification was issued to all personnel to heighten awareness of the condition reported by the customer.A supplier notification and response (scar) has been issued to investigate the root cause and corrective actions and is currently pending implementation from the supplier.

Brand Name
PRECISION 400 FLTY16FR WO PVPI
Common Device Name
COLLECTOR, URINE, (AND ACCESSORIES) FOR INDWELLING CATHETER
Manufacturer (Section D)
COVIDIEN
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX  22500
MDR Report Key9807820
Report Number9612030-2020-02432
Device Sequence Number13605439
Product Code KNX
UDI-Device Identifier10884521050617
UDI-Public10884521050617
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number7016MF
Device Catalogue Number7016MF
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/26/2020
Supplement Date Received by Manufacturer02/26/2020
02/26/2020
Initial Report FDA Received Date03/09/2020
Supplement Report FDA Received Date04/20/2020
06/11/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;